Alert archive / Maine / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 21, NWS Gray, ME

July 25, 2023Androscoggin County, Kennebec County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jul 25, 2023, 5:26 PM EDT for Androscoggin County, Kennebec County, Maine. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2023, 5:26 PM EDT (21:26 UTC)
Expired
Jul 25, 2023, 6:15 PM EDT
In force
49 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Androscoggin County, ME, Kennebec County, ME

The radar

The Portland,ME radar (KGYX), 35 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 5:35 PM EDTTSTM WND DMG3 Sw Greene, MESocial media photo of tree and powerline down blocking rt 202. Time estimated by radar.
Jul 25, 5:58 PM EDTTSTM WND DMG2 N Sabattus, MEdelayed report...Large snapped tree fallen on house and out building. No injuries reported. time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2023-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2023-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WUUS51 KGYX 252126
SVRGYX
MEC001-011-252215-
/O.NEW.KGYX.SV.W.0021.230725T2126Z-230725T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gray ME
526 PM EDT Tue Jul 25 2023

The National Weather Service in Gray Maine has issued a

* Severe Thunderstorm Warning for...
  Southwestern Kennebec County in south central Maine...
  East central Androscoggin County in southwestern Maine...

* Until 615 PM EDT.

* At 526 PM EDT, a severe thunderstorm was located 7 miles southeast
  of Turner, moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lewiston, Turner, Litchfield, Winthrop, Greene, Leeds, Wales and
  Monmouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4413 7020 4425 7022 4430 7000 4414 6997
TIME...MOT...LOC 2126Z 268DEG 10KT 4420 7011 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Clair

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:06 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 25, 3:06 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Gray ME
306 PM EDT Tue Jul 25 2023

.SYNOPSIS...
Scattered showers and thunderstorms will be possible again this
evening as an upper level trough moves towards New England.
There will be a brief dry period on Wednesday as high pressure
builds in. It will then become very warm and uncomfortably
humid for much of the remainder of the work week, with a return
of showers and thunderstorms.

&&

.NEAR TERM /THROUGH TONIGHT/...
Water vapor imagery shows a compact short wave over PA/NY that will
trek across the forecast area through this evening. This wave will
continue to trigger thunderstorms through this evening with a few
storms capable of strong winds and isolated instances of flash
flooding. Similar to yesterday, there isn't much of a front for
storms to organize along. This is creating some variance amongst the
12Z CAM suite as to where storms will initiate as well as how strong
storms will become. A broad consensus focuses storms along the
western Maine foothills towards the Maine coastline with a
secondary area of focus across southern New Hampshire into far
SW Maine later this evening.

The convective parameter spaces is currently characterized by 1000
to 1500 J/kg of ML CAPE and 25 to 30 kts of effective shear. This
will be sufficient enough for a few strong updrafts that could lead
to some gusty outflow winds or potentially a strong to severe
downburst if any storms collapse. Modest mid level lapse rates
around 6C/km could also lead to some hail, and there is a non zero
risk for some marginal severe hail.

What is more of a concern is the increase in PWATs to around 1.5
inches and the potential for slow moving storms along a convergence
zone near the Maine foothills and another convergence zone across MA
that could shift into southern NH later this evening. Storms
have already developed over east-central Oxford County in line
with most runs of the HRRR since early this morning. Similar to
yesrday's storm that produced flash flooding, the HRRR suggest
these storms will be slow moving. The 12Z HREF 3-hour max QPF
shows isolated pockets of up to 3-4 inches suggesting this is
the high end of heavy rainfall potential. Looking at the 12Z
HREF 3-hour ensemble mean only tops out around 0.5 inches
indicating the isolated nature of heaviest rainfall. Thus, the
greatest threat appears to be isolated instances of flash
flooding followed by strong winds and possibly some small to
near severe hail stones.

Convection wanes between 8 and 10 PM this evening with clearing
skies overnight. Fog will be likely across areas that do see
rainfall and along sheltered valleys with patchy fog elsewhere.
Lows will range from the upper 50s north to mid 60s south.

&&

.SHORT TERM /WEDNESDAY/...
Fair weather looks to be in store for Wednesday as high pressure
builds in from the southwest. SW flow will allow for temperatures to
climb into the mid to upper 80s, while some onshore wind component
will keep the beaches several degrees cooler than the interior.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
The big picture in the long term will be the potential for an
organized convective/MCS on Thursday with heavy rain/severe
storms accompanied and followed by sultry heat that will
increase into Friday. This will be followed by a welcome cool
down Sunday into next week.

Wednesday night will be quiet across the area in the wake of the
passing ridge. Meanwhile a pair of shortwave troughs and
associated frontal system will be progressing eastward out of
NY. Concern is growing for strong/severe storms and torrential
rainfall with this system. The LLJ around 40-50kt will be
paralleling the warm front as it noses into New England late
Thursday morning. PWATs are projected to surge over 2" with warm
cloud depths >12kft. The trends have favored a track from NY
and into NH/ME by midday Thursday, however a lot of uncertainty
remains with this exact location/track which could have great
impacts on our forecast. For now, have added the pops/clouds
expected with the convection, which will have the effect of
limiting our potential heating for the day. If not for the
convection, temperatures would shoot up into the upper 80s to
low/mid 90s as 850H temps climb to 17-19C. SPC Day 3 outlook has
the southern half of the forecast area in a slight risk, and a
marginal risk elsewhere. The WPC Excessive Rainfall Outlook
(ERO) has the area in a marginally risk for flash flooding.
Confidence in the track could lead to adjustments in these
categories. Something to closely monitor with future forecast
packages.

Showers and thunderstorms could linger Thursday evening, but as
the best jet dynamics weaken and push east with the wave expect
coverage to lessen. It will be a warm and muggy night with
dewpoints in the 70s. This will support a rapid warm up on
Friday, with heat inidices near to just below headline
criteria in southern areas. Some scattered convection is
possible, but not widespread enough to limit heat with cloud
coverage. Once again there will be concerns for heavy rainfall.
Attention then turns to an approaching cold front Friday Night
into Saturday morning, continuing rain chances. Looking at a
notable cool down Sunday

This front will also bring a significant cool down to the
region. While 850H temps +8C-10C. This will translate to high
temperatures in the mid 70s, with the higher terrain areas
possibly seeing highs only in the upper 60s. This cooler weather
will continue into Monday as the upper level trough lingers
over Quebec.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Short Term... Scattered thunderstorms will develop through this
evening and will likely bring periods of restrictions if they
track over a TAF site. KHIE, KLEB, and KRKD look to be the
most likely sites to miss a passing TS while TS cannot be ruled
out at other TAF sites. Valley and coastal fog will likely bring
LIFR conditions to KLEB, KHIE, and KRKD tonight and there is
potential for IFR to LIFR at KAUG. Patchy fog may impact
remaining TAF sites although confidence is lower. VFR prevails
under high pressure Wednesday.

Long Term...The ridge will break down on Wednesday night
allowing a shortwave into New England, which will bring sct to
numerous TSRA to the terminals from west to east. Mainly VFR
conditions expected Friday apart from fog possible.

&&

.MARINE...
Short Term...Thunderstorms that form over the land may track
out into the near shore waters through this evening. SW flow
prevails tonight through Wednesday with winds and seas
remaining below SCA thresholds. High pressure builds into the
waters late tonight into WEdnesday.

Long Term...The Bermuda High builds offshore late
Wednesday through the latter half of the week bringing
predominately S to SW winds around 10 to 15 kt, then
veers to the NW Saturday evening after a cold front pushes
offshore. Seas will be around 2-3 ft.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...Jamison
NEAR TERM...Schroeter
SHORT TERM...Schroeter
LONG TERM...Jamison
AVIATION...Schroeter
Hazardous weather outlook, Jul 25, 3:05 PM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
305 PM EDT Tue Jul 25 2023

MEZ012>014-018>028-033-NHZ005>015-261915-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
305 PM EDT Tue Jul 25 2023

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

There is a chance for thunderstorms this afternoon and evening, with
a marginal risk for both severe thunderstorms and excessive rainfall
today and a few storms may be capable of producing damaging wind
gusts or flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal to slight risk for severe thunderstorms on
Thursday, with damaging winds and hail being the main threats. There
is a marginal risk for excessive rainfall from locally heavy
downpours as well on Thursday, and again on Friday.

The combination of temperatures nearing 90 degrees and dew points in
the low 70s will result in heat indices in the lower 90s on
Thursday, and mid-90s Friday. These values will be focused in
southern New Hampshire Thursday, spreading north and east through
interior Maine Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-NHZ001>004-261915-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-
305 PM EDT Tue Jul 25 2023

This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...This afternoon and tonight.

There is a chance for thunderstorms this afternoon and evening, with
a marginal risk for both severe thunderstorms and excessive rainfall
today and a few storms may be capable of producing damaging wind
gusts or flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk for severe thunderstorms on Thursday, with
damaging winds and hail being the main threats. There is a marginal
risk for excessive rainfall from locally heavy downpours as well on
Thursday, and again on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-261915-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
305 PM EDT Tue Jul 25 2023

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 25, 2:37 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Gray ME
237 PM EDT Tue Jul 25 2023

MEZ012-251915-
Southern Oxford ME-
237 PM EDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of east central Oxford
County through 315 PM EDT...

At 236 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Bethel, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bethel, Turner, Rumford, Jay, Dixfield, Canton, Mexico, Livermore,
Buckfield, Hartford, Greenwood, West Paris, Woodstock, Sumner,
Milton, Peru, Albany, Paris and Norway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4444 7027 4442 7026 4441 7027 4436 7026
      4426 7030 4426 7077 4442 7080 4458 7035
      4458 7032 4455 7029 4454 7030 4454 7029
      4451 7028 4450 7025 4446 7024
TIME...MOT...LOC 1836Z 258DEG 15KT 4436 7062

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DS
Special weather statement, Jul 25, 3:21 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Gray ME
321 PM EDT Tue Jul 25 2023

MEZ020-021-252000-
Androscoggin ME-Kennebec ME-
321 PM EDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of west central
Kennebec and north central Androscoggin Counties through 400 PM
EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm near
Canton, or 11 miles north of Turner, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jay, Livermore Falls, Leeds, Livermore, Chesterville, Fayette and
Wayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4437 7002 4436 7026 4441 7027 4442 7026
      4444 7027 4448 7020 4449 7014 4449 7005
TIME...MOT...LOC 1920Z 258DEG 21KT 4443 7026

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MSC
Special weather statement, Jul 25, 4:00 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Gray ME
400 PM EDT Tue Jul 25 2023

MEZ021-252030-
Kennebec ME-
400 PM EDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of northwestern
Kennebec County through 430 PM EDT...

At 358 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Livermore Falls, or 15 miles southwest of Oakland,
moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waterville, Fairfield, Oakland, Belgrade, Manchester, Chesterville,
Fayette, Sidney, Rome, Mount Vernon, Vassalboro, Vienna, Readfield,
Wayne, Smithfield and Winslow.

This includes Interstate 95 between mile markers 117 and 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Great Pong and nearby lakes, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4437 7007 4449 7012 4449 7004 4451 7003
      4453 7007 4454 7006 4461 6983 4458 6982
      4458 6980 4461 6978 4461 6976 4459 6968
      4454 6965 4442 6963
TIME...MOT...LOC 1958Z 256DEG 27KT 4446 7000

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MSC
Special weather statement, Jul 25, 4:25 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Gray ME
425 PM EDT Tue Jul 25 2023

MEZ020-021-252100-
Androscoggin ME-Kennebec ME-
425 PM EDT Tue Jul 25 2023

...Strong thunderstorms will impact portions of southern Kennebec and
east central Androscoggin Counties through 500 PM EDT...

At 423 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Manchester to 6 miles south of Turner.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lewiston, Auburn, Augusta, Gardiner, Turner, China, Litchfield,
Belgrade, Farmingdale, Manchester, Hallowell, Winthrop, Greene,
Bowdoin, Chelsea, Leeds, Wales, Randolph, Monmouth and Sidney.

This includes the following highways...
 Interstate 295 between mile markers 49 and 51.
 Interstate 95 between mile markers 89 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Cobbosseecontee Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4439 6948 4418 6982 4416 6986 4411 6992
      4412 6999 4411 7001 4416 7030 4446 6984
      4442 6947
TIME...MOT...LOC 2023Z 278DEG 24KT 4441 6982 4418 7021

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MSC
Special weather statement, Jul 25, 5:15 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Gray ME
515 PM EDT Tue Jul 25 2023

MEZ020-021-252145-
Androscoggin ME-Kennebec ME-
515 PM EDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of southwestern
Kennebec and east central Androscoggin Counties through 545 PM EDT...

At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near
Turner, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lewiston, Auburn, Turner, Litchfield, Winthrop, Greene, Leeds, Wales,
Monmouth and Wayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4412 7021 4426 7024 4435 7003 4416 6990
TIME...MOT...LOC 2114Z 250DEG 10KT 4423 7016

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MSC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:37 PM EDTSpecial Weather StatementGYXOxford38 min
Jul 25, 3:21 PM EDTSpecial Weather StatementGYXAndroscoggin39 min
Jul 25, 4:00 PM EDTSpecial Weather StatementGYXKennebec30 min
Jul 25, 4:25 PM EDTSpecial Weather StatementGYXAndroscoggin, Kennebec35 min
Jul 25, 5:15 PM EDTSpecial Weather StatementGYXAndroscoggin30 min
Jul 25, 5:53 PM EDTAreal Flood AdvisoryGYXYork3 hr
Jul 25, 6:05 PM EDTAreal Flood AdvisoryGYXAndroscoggin3 hr
Jul 25, 6:18 PM EDTSevere Thunderstorm WarningGYXAndroscoggin42 min
Jul 25, 6:31 PM EDTFlash Flood WarningGYXAndroscoggin3 hr
Jul 25, 7:13 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Oxford47 min

Nearby

Severe Thunderstorm Warnings in Maine, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.